I have developed an allergy to PPD in hair dye. (I've not been formally diagnosed; have appt for allergy testing in a couple of weeks) I was excited to find the Act Naturals (from Advanced Technologies) line of hair dye, purchased it online, and had my hair colored last week. Within 24 hours, my symptoms returned: swelling, soreness, redness, itchiness of my scalp, ears, face and neck. Is it possible that the coloring process "reactivated" PPD that is likely still in my hair from hair coloring with a product containing PPD 6 weeks ago?
Hair dyes and color may contain a number of allergens which may cause allergies. PPD is just one allergen which may cause allergies. It is very unlikely for the allergy to flare up after 6 weeks until and unless the new hair dye contains the same allergen. It may be due to allergic reaction to the allergen if present again or due to some other allergen.
Take some oral antihistaminic like Benadryl or Claritin if there is any itching and apply some calamine lotion on the rash. Also wash the area with plenty of fresh water and do not apply the eye makeup for some time.
If the symptoms persist then get an evaluation done from a dermatologist as topical eye drops containing steroids and oral steroids may be needed.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
I too doubt that the PPD allergy would "reactivate" after such an extensive amount of time. Try using a hair dye without PPD or harsh chemicals like ammonia or peroxide. My friend suggested Love Your Color by Cosamo and I never looked back. Hope this helps!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.